Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Tallahassee, FL

April 20, 2015Gadsden County, Leon County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 20, 2015, 10:16 AM EDT for Gadsden County, Leon County, Wakulla County, Florida. It was in force for 44 min. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2015, 10:16 AM EDT (14:16 UTC)
Expired
Apr 20, 2015, 11:00 AM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 4 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 10:17 AM EDTTSTM WND DMG5 Sse Quincy, FLTREES DOWN ON DANTE CT
Apr 20, 10:22 AM EDTTSTM WND DMGShady Rest, FLTREES DOWN NEAR SHADY REST AND HIGHWAY 27
Apr 20, 10:24 AM EDTTSTM WND DMG2 E Midway, FLTREES DOWN ALONG DUPONT ROAD
Apr 20, 10:25 AM EDTTSTM WND DMG2 N Midway, FLTREES DOWN ON BILL MCGILL ROAD
Apr 20, 10:28 AM EDTTSTM WND DMG3 Wsw Tallahassee, FLLARGE TREE DOWN ON PAUL DIRAC BLOCKING THREE LANES
Apr 20, 10:28 AM EDTTSTM WND DMGCrawfordville, FLAROUND 8 REPORTS OF TREES AND POWER LINES DOWN AROUND THE COUNTY...MAINLY IN THE NORTHERN AREAS
Apr 20, 10:30 AM EDTTSTM WND DMG2 Ssw Lake Jackson, FLTREE FELL ON A HOUSE ON CASTLEBERRY DRIVE
Apr 20, 10:30 AM EDTTSTM WND DMG3 Nw Tallahassee, FLDOWNED TREE AND POWER LINE OFF SUNSET LANE. PICTURE ON SOCIAL MEDIA SHOWS THE TREE FELL ON THE BACK OF A CAR
Apr 20, 10:31 AM EDTTSTM WND DMG2 Sw Lake Jackson, FLTREE DOWN NEAR OLD BAINBRIDGE AND SHERBOURNE ROAD BLOCKING SOUTHBOUND LANE
Apr 20, 10:31 AM EDTTSTM WND DMGFlorida State Universit, FLTREE DOWN AND DAMAGE TO VEHICLES AT FSU VISITOR LOT NEAR THE STADIUM AS WELL AS LORENE STREET. TREE ON STRUCTURE WITH NO SIGNIFICANT DAMAGE AT W LAFAYETTE ST. PALM TREE DOWN AT SALLEY HALL/FRESH FOOD CO. RIGHT OUTFIELD FENCE BEND AT DICK HOWSER STADIUM.
Apr 20, 10:34 AM EDTTSTM WND DMG2 E Orchard Pond, FLTREE ACROSS THE ROAD NEAR INTERSECTION OF ORCHARD POND AND NORTH MERIDIAN ROAD
Apr 20, 10:35 AM EDTTSTM WND DMG1 W Bradfordville, FLTREE DOWN ON MCCLURE ROAD
Apr 20, 10:35 AM EDTTSTM WND DMG1 Wsw Tallahassee, FLTREE DOWN BLOCKING THE ROAD AT HERNANDO ROAD AND SUMMERVILLE ROAD
Apr 20, 10:36 AM EDTTSTM WND DMG1 Ene Tallahassee, FLTREE DOWN NEAR PARK AVE AND OAK STREET
Apr 20, 10:36 AM EDTTSTM WND DMG1 Se Tallahassee, FLTREES DOWN AROUND SEMINOLE DRIVE
Apr 20, 10:36 AM EDTTSTM WND DMG1 Ssw Tallahassee, FLTREE DOWN ON HOUSE ON OKALOOSA STREET
Apr 20, 10:36 AM EDTTSTM WND DMG2 Ene Tallahassee, FLLARGE TREE DOWN ON LUCY STREET
Apr 20, 10:36 AM EDTTSTM WND DMG2 Nnw Tallahassee, FLTREE DOWN ON THARPE STREET
Apr 20, 10:36 AM EDTTSTM WND DMG2 N Tallahassee, FLTREES AND POWER LINES DOWN WITH A POWER POLE DOWN AT THOMASVILLE ROAD AND 7TH AVE
Apr 20, 10:36 AM EDTTSTM WND DMG2 N Tallahassee, FLTREE DOWN NEAR MERIDIAN AND MONROE STREET
Apr 20, 10:36 AM EDTTSTM WND DMG4 Ne Tallahassee, FLMULTIPLE TREES DOWN AROUND MICCOSUKEE ROAD AND GINGER ROAD
Apr 20, 10:38 AM EDTTSTM WND DMG1 Ne Tallahassee, FLPOWER LINE DOWN NEAR THE INTERSECTION OF TENNESSEE STREET AND HILL STREET
Apr 20, 10:38 AM EDTTSTM WND DMG1 Nnw Ralford Greenway, FLTREE DOWN AT THE 1600 BLOCK OF PEDRICK ROAD BLOCKING THE ROAD
Apr 20, 10:38 AM EDTTSTM WND DMG2 W Tallahassee, FLTREE DOWN ON HENDRY STREET. REPORTED ON FSU WEATHER TWITTER PAGE
Apr 20, 10:38 AM EDTTSTM WND DMG4 Ene Tallahassee, FLTREE DOWN ON LONNIE ROAD
Apr 20, 10:38 AM EDTTSTM WND DMG4 E Tallahassee, FLLARGE PINE TREE BLOWN DOWN IN TOM BROWN PARK
Apr 20, 10:45 AM EDTTSTM WND DMG1 N Capitola, FLTREE DOWN BLOCKING BOTH LANES AT BUCK LAKE AND BAUM ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 27 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.3 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS52 KTAE 201416
SVRTAE
FLC039-073-129-201500-
/O.NEW.KTAE.SV.W.0035.150420T1416Z-150420T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
  LEON COUNTY IN THE BIG BEND OF FLORIDA...
  EASTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 1100 AM EDT

* AT 1015 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
  OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEAR QUINCY TO NEAR MIDWAY TO 8 MILES SOUTHWEST OF
  CRAWFORDVILLE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODVILLE...CRAWFORDVILLE...HAVANA...TALLAHASSEE...MIDWAY...
  QUINCY...WAKULLA...GRETNA...HYDE PARK...QUINCY AIRPORT...FOREST
  MEADOWS PARK...FALLSCHASE...BETHEL...BRANCHVILLE...STATE CAPITAL
  COMPLEX...EIGHT MILE POND...BELAIR...TALLAHASSEE MALL...CHAIRES AND
  NEWPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3010 8456 3044 8455 3063 8475 3070 8451
      3068 8412 3059 8405 3045 8405 3044 8407
      3021 8407
TIME...MOT...LOC 1415Z 253DEG 42KT 3060 8463 3046 8449 3013 8447 

$$

25-CAMP
2 follow-up statements
232 
WWUS52 KTAE 201436
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1036 AM EDT MON APR 20 2015

FLC039-073-129-201500-
/O.CON.KTAE.SV.W.0035.000000T0000Z-150420T1500Z/
WAKULLA FL-LEON FL-GADSDEN FL-
1036 AM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR NORTHEASTERN WAKULLA...LEON AND NORTHEASTERN GADSDEN COUNTIES...

AT 1036 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
EAST OF HAVANA TO 6 MILES NORTHEAST OF TALLAHASSEE TO NEAR ST.
MARKS...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
WOODVILLE...CRAWFORDVILLE...HAVANA...TALLAHASSEE...WAKULLA...HYDE
PARK...FOREST MEADOWS PARK...FALLSCHASE...BETHEL...STATE CAPITAL
COMPLEX...EIGHT MILE POND...BELAIR...TALLAHASSEE MALL...CHAIRES...
NEWPORT...BAUM...LAKE BRADFORD...CHAIRES CROSSROADS...LAKE MUNSON AND
DOAK CAMPBELL STADIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3014 8440 3046 8440 3063 8446 3066 8439
      3068 8412 3059 8405 3045 8405 3044 8407
      3021 8407
TIME...MOT...LOC 1436Z 253DEG 42KT 3065 8431 3051 8418 3018 8416 

$$

25-CAMP
780 
WWUS52 KTAE 201448
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1048 AM EDT MON APR 20 2015

FLC039-201458-
/O.CAN.KTAE.SV.W.0035.000000T0000Z-150420T1500Z/
GADSDEN FL-
1048 AM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GADSDEN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3019 8421 3044 8424 3059 8426 3067 8428
      3068 8412 3059 8405 3045 8405 3044 8407
      3021 8407
TIME...MOT...LOC 1448Z 253DEG 42KT 3070 8416 3056 8403 3023 8401 

$$

FLC073-129-201500-
/O.CON.KTAE.SV.W.0035.000000T0000Z-150420T1500Z/
WAKULLA FL-LEON FL-
1048 AM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR NORTHEASTERN WAKULLA AND EASTERN LEON COUNTIES...

AT 1048 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF CAIRO TO 9 MILES WEST OF MONTICELLO TO 12 MILES EAST OF
WOODVILLE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
WOODVILLE...TALLAHASSEE...CAPITOLA...KILLEARN ESTATES...LAKE
IAMONIA...IAMONIA...NATURAL BRIDGE...APALACHEE REGIONAL PARK...
FALLSCHASE...MOCCASIN GAP...PISGAH CHURCH...RALFORD GREENWAY...
SOUTHWOOD...CHAIRES...NEWPORT...BRADFORDVILLE...BAUM...CHAIRES
CROSSROADS...KILLEARN LAKES AND TOM BROWN PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3019 8421 3044 8424 3059 8426 3067 8428
      3068 8412 3059 8405 3045 8405 3044 8407
      3021 8407
TIME...MOT...LOC 1448Z 253DEG 42KT 3070 8416 3056 8403 3023 8401 

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:25 AM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, Apr 20, 4:25 AM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EDT MON APR 20 2015

.NEAR TERM [THROUGH TODAY]...

AT 08 UTC, A LARGE CLUSTER OF THUNDERSTORMS WAS BEGINNING TO
DEVELOP UPSTREAM NEAR COASTAL LOUISIANA; THIS WILL LIKELY BE THE
NEXT ROUND OF STORMS TO AFFECT THE AREA LATER THIS MORNING. THE
STORMS WERE DEVELOPING JUST AHEAD OF AN ADVANCING COLD FRONT AND
IN THE LEFT EXIT REGION OF A STRONG 120-140 KNOT UPPER LEVEL JET.
BOTH HI-RES AND GLOBAL MODELS ARE IN GOOD AGREEMENT IN ADVANCING
THIS CONVECTION INTO OUR AREA LARGELY BETWEEN 12 UTC AND 18 UTC,
ALTHOUGH SLIGHT TIMING DIFFERENCES (+/- 2 HOURS) STILL EXIST. THEY
ALSO AGREE THAT THE BULK OF THE CONVECTION WILL BE CONCENTRATED
OVER THE SOUTHERN HALF OF OUR FORECAST AREA - PRIMARILY OUR
FLORIDA ZONES AND PERHAPS THE SOUTHERN ROW OR TWO OF GEORGIA
ZONES. WE ADDED LIKELY POPS OF 60 TO 70 PERCENT IN THOSE AREAS FOR
THE MORNING HOURS. THE QUESTION THEN BECOMES WHAT THE WARM SECTOR
WILL LOOK LIKE THIS AFTERNOON AS THE SYNOPTIC COLD FRONT BEGINS TO
ARRIVE IN OUR AREA. MODELS THAT MAINTAIN SOME INSTABILITY IN THE
NORTHERN HALF OF OUR AREA AFTER THE MORNING ROUND OF CONVECTION
ARE INDICATING MORE AFTERNOON CONVECTION, AS WOULD BE EXPECTED.
THEREFORE, AFTERNOON RAIN CHANCES WILL BE TIED TO HOW THINGS
UNFOLD THIS MORNING. FOR NOW WE PLACED 20 TO 30 PERCENT POPS IN
THE NORTHERN HALF OF OUR AREA THIS AFTERNOON.

THE UPSTREAM STORMS APPEAR TO BE DEVELOPING IN THE CUSP OF A PLUME
OF STEEPER MID-LEVEL LAPSE RATES ASSOCIATED WITH AN ELEVATED MIXED
LAYER, BASED ON THE LATEST RAP ANALYSIS AND 00Z SOUNDINGS FROM THE
WESTERN GULF COAST. AS INCREASING ASCENT LEADS TO SOME MID-LEVEL
COOLING, AND THE EML PROPAGATES EAST, LAPSE RATES SHOULD STEEPEN
ACROSS OUR AREA EARLY THIS MORNING. MODEL FORECAST SOUNDINGS SHOW 7
C/KM 700-500MB LAPSE RATES AT TLH BY 12-15Z. COMBINED WITH THE LOW-
LEVEL MOISTURE IN PLACE ACROSS THE AREA, THIS IS EXPECTED TO
GENERATE CAPE VALUES ON THE ORDER OF 2000-2500 J/KG, WHICH WILL ALSO
COINCIDE WITH 0-6KM BULK SHEAR VALUES AROUND 50 KNOTS. ALL OF THESE
ARE INDICATORS OF A FAVORABLE ENVIRONMENT FOR SEVERE STORMS:
ORGANIZED CONVECTIVE LINES (WHICH SEEMS LIKE IT WILL BE THE DOMINANT
MODE THIS MORNING) OR SUPERCELLS. STRAIGHT-LINE HODOGRAPHS THIS
MORNING WOULD FAVOR SPLITTING SUPERCELLS IF THEY WERE TO OCCUR, AND
IN A HIGHLY SHEARED ENVIRONMENT WITH STEEP LAPSE RATES AND LOW WET-
BULB ZERO HEIGHTS (~8500 FT) LARGE HAIL WOULD BE A GREATER THREAT.
THEREFORE, THIS MORNING WE EXPECT THE MAIN THREATS TO BE ASSOCIATED
WITH LARGE HAIL AND DAMAGING WINDS. IF ISOLATED TO SCATTERED STORMS
CAN DEVELOP IN THE AFTERNOON ALONG THE COLD FRONT, SUPERCELLS WOULD
AGAIN BE POSSIBLE AND GREATER LOW LEVEL SHEAR WOULD MEAN THAT
ISOLATED TORNADOES WOULD ALSO BE A THREAT IN ADDITION TO HAIL AND
WINDS. HOWEVER, NEW CONVECTION MAY BE FIGHTING BOTH DIMINISHED
INSTABILITY AND INCREASINGLY DRY MID-LEVEL AIR WHICH CAN DILUTE
UPDRAFT STRENGTH. THEREFORE, CONFIDENCE IS LOWER FOR BOTH RAIN
CHANCES AND SEVERE WEATHER CHANCES IN THE AFTERNOON.

TO RECAP: MORNING ROUND OF STORMS IS LIKELY - MAINLY SOUTH. SOME OF
THOSE MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE
COMBINATION OF STRONG INSTABILITY AND STRONG SHEAR IS A BIT UNUSUAL,
SO A SIGNIFICANT SEVERE REPORT OR TWO CAN'T BE RULED OUT. IN THE
AFTERNOON, ISOLATED STORMS MAY REDEVELOP - ESPECIALLY NORTH. THE
CHANCES OF SEVERE WEATHER MAY BE LOWER AFTER 18 UTC.

.SHORT TERM [TONIGHT THROUGH WEDNESDAY]...
THE SEVERE THREAT SHOULD PRETTY MUCH BE OVER BY TONIGHT WITH JUST
SOME ISOLATED TO SCATTERED SHOWERS AND STORMS OVER OUR EASTERN ZONES
UNTIL AROUND MIDNIGHT. WE WILL THEN FINALLY COME UNDER THE INFLUENCE
OF SURFACE HIGH PRESSURE WHICH WILL BRING US A RARE TWO-DAY STRETCH
WITHOUT APPRECIABLE POPS, AND SOME SUNSHINE AND LOWER HUMIDITY TO
BOOT. TEMPERATURES WILL BE MUCH CLOSER TO SEASONAL LEVELS AS WELL,
ESPECIALLY AT NIGHT.

.LONG TERM [WEDNESDAY NIGHT THROUGH MONDAY]...
RAIN CHANCES AND NIGHTTIME TEMPERATURES WILL GRADUALLY CREEP UP ONCE
AGAIN AS SURFACE HIGH PRESSURE MOVES EAST OF THE AREA AND OUR FLOW
BECOMES ONSHORE ONCE AGAIN. DAYTIME HIGHS WILL GENERALLY BE IN THE
LOWER 80S. THE SOUTHERN BRANCH OF THE JET WILL CONTINUE TO PULL
IMPULSES OF ENERGY ACROSS THE REGION AS A SURFACE FRONT SETS UP JUST
NORTH OF THE REGION, OCCASIONALLY DIPPING INTO OUR NORTHERN ZONES.
THESE FEATURES AND THE SEA BREEZE WILL GENERATED SCATTERED
THUNDERSTORMS EACH DAY. SHEAR AND INSTABILITY LOOK SUFFICIENT FOR
SOME SOME STRONG STORMS ON THURSDAY WITH SEVERE STORMS POSSIBLE
FRIDAY AND SATURDAY.

&&

.AVIATION...
[THROUGH 06Z TUESDAY] SOME LOW CIGS AND PATCHY FOG WILL BE POSSIBLE
THIS MORNING AT ALL TERMINAL SITES WITH IFR CONDITIONS LIKELY FOR A
TIME AND LIFR POSSIBLE. CONDITIONS SHOULD IMPROVE TO MVFR-VFR AFTER
ABOUT 14-15 UTC OVERALL. HOWEVER, TEMPORARY VIS RESTRICTIONS IN
THUNDERSTORMS WILL BE POSSIBLE. ONE ROUND OF STORMS WILL MOVE IN
DURING THE MORNING HOURS - REACHING ECP AROUND 13 UTC, TLH AROUND 15
UTC, AND VLD AROUND 16 UTC (+/- 2 HOURS AT EACH SITE). SOME OF THESE
STORMS COULD BE QUITE STRONG AND PRODUCE HAIL OR BRIEF GUSTS IN
EXCESS OF 30 KNOTS. ISOLATED STORMS MAY REDEVELOP IN THE AFTERNOON,
AFFECTING MAINLY DHN AND ABY.

&&

.MARINE...
STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY ACROSS THE WATERS.
EVEN OUTSIDE OF THUNDERSTORMS, WINDS ARE EXPECTED TO REACH
CAUTIONARY LEVELS AT TIMES TODAY AND TONIGHT BEFORE DIMINISHING ON
TUESDAY AS HIGH PRESSURE MOVES EAST ALONG THE COAST. THIS HIGH WILL
THEN MOVE OFF THE EAST COAST OF FLORIDA AND BRING A PERIOD OF LIGHT
ONSHORE WINDS FROM WEDNESDAY THROUGH FRIDAY.

&&

.FIRE WEATHER...
WETTING RAINS ARE EXPECTED TODAY ACROSS PRIMARILY THE SOUTHERN HALF
OF THE AREA (FLORIDA ZONES AND THE SOUTHERN ROW OF ZONES IN
GEORGIA). RH WILL STAY ABOVE 60 PERCENT IN MOST AREAS. DRIER AIR
WILL ARRIVE TOMORROW, BUT IT SHOULD NOT BE SUFFICIENTLY DRY FOR RED
FLAG CONDITIONS AND FUEL MOISTURES SHOULD STILL BE HIGH. RAIN
CHANCES AND HIGHER RH RETURN BY THURSDAY.

&&

.HYDROLOGY...
MINOR FLOODING IS OCCURRING ALONG PARTS OF THE CHOCTAWHATCHEE RIVER
AND IS EXPECTED TO CONTINUE. BRUCE IS FORECAST TO EVENTUALLY REACH
MODERATE FLOOD STAGE IN A COUPLE OF DAYS, ALBEIT JUST BARELY. MINOR
FLOODING IS ALSO OCCURRING ON THE KINCHAFOONEE CREEK AT DAWSON. THE
APALACHICOLA RIVER AT BLOUNTSTOWN IS NOW FORECAST TO CREST JUST
BARELY BELOW FLOOD STAGE, BUT THAT COULD QUICKLY CHANGE IF MORE RAIN
FALLS IN THE BASIN THAN THE CURRENTLY PREDICTED HALF INCH FOR
TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   81  62  82  57  85 /  70  20  10  10  10
PANAMA CITY   78  63  76  63  79 /  70  10   0  10  10
DOTHAN        78  57  77  56  81 /  30  10   0  10  10
ALBANY        78  58  78  55  82 /  50  10   0  10  10
VALDOSTA      80  61  79  55  84 /  60  20  10  10  10
CROSS CITY    83  64  82  58  84 /  70  30  10  10  10
APALACHICOLA  79  65  79  63  81 /  70  20  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
     COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...LAMERS
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...LAMERS
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...WOOL

In the hours before

Local storm report, Apr 20, 9:19 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     MARINE TSTM WIND TYNDALL AFB             30.07N 85.58W
04/20/2015  M55.00 MPH       BAY                FL   OTHER FEDERAL

            GUST TO 48 KNOTS OR 55 MPH AT KPAM

0906 AM     MARINE TSTM WIND 4 SE TYNDALL AFB        30.03N 85.53W
04/20/2015  M53.00 MPH       BAY                FL   OTHER FEDERAL

            TYNDALL DRONE RUNWAY KTDR MEASURED A WIND GUST OF 46
            KNOTS OR 53 MPH

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:29 AM EDTSpecial Marine WarningTAE61 min
Apr 20, 8:10 AM EDTSpecial Marine WarningTAE65 min
Apr 20, 8:58 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf32 min
Apr 20, 9:26 AM EDTSevere Thunderstorm WarningTAECalhoun, Gulf, Liberty34 min
Apr 20, 9:45 AM EDTSpecial Marine WarningTAE60 min
Apr 20, 9:53 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla37 min
Apr 20, 10:45 AM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison45 min
Apr 20, 12:32 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor28 min
Apr 20, 12:58 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.